MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 08/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
A flexor high-flex ansel guiding sheath was used in an endovascular aortic aneurysm repair procedure via ipsilateral approach.It was reported that, the sheath was inserted into the patient and the hub of the dilator separated.Clamps were used to remove the dilator and another dilator was inserted into the sheath to complete the procedure without issue.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, specifications, quality control data, and visual inspection of the returned device was conducted during the investigation.The dilator of the flexor high-flex ansel introducer was returned for investigation.The proximal fitting was found to be separated from the shaft of the dilator.Biomatter was noted on the surface of the dilator shaft and on the separated proximal fitting.An unknown luer-lock cap was also returned.The i.D.Of the connector cap and the o.D of the flare are within specification.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided, examination of the returned device, and the results of our investigation; a definitive root cause could not be determined.Measures have been initiated to address this failure mode.The appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6842810
Report Number1820334-2017-02769
Device Sequence Number124674
Product Code DYB
UDI-Device Identifier00827002562790
UDI-Public(01)00827002562790(17)190919(10)7283285
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-12.0-35-45-RB-HFANL0-HC
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/30/2017
Supplement Date Received by Manufacturer11/02/2017
Initial Report FDA Received Date09/05/2017
Supplement Report FDA Received Date11/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;